Counselors met in New Haven Thursday to help members of the homeless population who were hit by a mass overdose of the synthetic marijuana drug "K2" on Wednesday. Thursday morning officials reported three arrests linked to the overdose.
"It's not falling on deaf ears," said Rick Fontana, emergency management director of New Haven, Thursday morning about the 76 reported overdoses. "We want to get it under control."
By late Thursday morning, public safety had reported six new overgrowths of green with people with similar symptoms to previous K2 disease, Fontana said.
Gerald Douglas, 64, summoned police and paramedics when he saw two men on the green grass, "and then they began to tremble and pass out." Douglas walked across the green, making contact with police officers and pointing them at the seriously injured.
"I would have been conscious if I had not done it," Douglas from New Haven said.
"It's crazy, it's ugly ̵
"I stopped taking drugs in 1991. That's a plus for me. I am glad that I did it, otherwise I would probably be here or dead.
From Tuesday night until Wednesday night, police, fire departments and emergency medical teams responded to so many sick people – some unconscious – to Mayor Toni Harp had an on-site command center on the green.
The state health department made 50 doses of opioid Overdose Countermeasure Against Narcan Available When New Haven Exited Narcan Supplies Within 24 Hours 19659002] Fontana said the K2 analysis was being conducted by the Federal Drug Control Authority, which responded to the local police investigation Nobody died in the outbreak, but six people were listed in severe condition on Wednesday.
"Few needed access to the hospital and most were discharged or left prior to treatment," he said.
One of the patients admitted. Englisch: bio-pro.de/en/region/stern/magazine/…3/index.html Fontana said that New Haven is a hub for animal shelters, with many throughout the year from anywhere in the world seeking beds, meals and treatment. He said that the city is among the most protective beds of any community in the state, spending about $ 1.3 million annually on beds and staff. The soup kitchens are always busy, he said, and there are about 2000 medical calls a year on or around the green, most associated with alcohol and drugs.
In about 12 hours Wednesday, more than 30 people – most of whom were on the New Haven Green – were laced with a synthetic opioid for overdose of a drug known as "K2," police said. The total number of cases of overdose increased to 76.
By late Wednesday afternoon, Harp had increased police presence on the Green and instructed the New Haven Fire Department and AMR ambulance. They had also set up a 24/7 operations center and asked them to provide the city with larger ones According to city spokesman Laurence Grotheer, quantities of the opioid antidote Narcan by the State Ministry of Health to equip.
What a health of UConn Researches two months of opioid overdoses in Hartford »
Gov. Dannel P. Malloy said the State Department of Public Health and the Department of Mental Health and Addiction Services in New Haven helped in the midst of overdoses. "Today's EM /…1/index.html The effects of drug addiction are very disturbing and illustrative of the very real and serious threat that illicit street drugs pose to people's health, "Malloy said. "The substance behind these overdoses is very dangerous and must be avoided."
The authorities said the patients smoked "K2," a synthetic cannabinoid mixed with the potent opioid fentanyl. Patients were taken to local hospitals for overdose-related respiratory disease, said Officer David Hartman.
First employees of the fire department responded so many calls that they experienced "compassionate care fatigue" and He said this was the largest concentration of overdose victims the department has experienced. The city has carried out a mass casualty response, including fire, police, He said drug overdoses in New Haven, as in other cities, have epidemic proportions and that the city is in the grip of a public health crisi s.
Harp said that "New Haven" was on the front line of a coastal-to-coast battle on Wednesday to combat the public health threat of illicit dissemination and use of spoiled street meds … I'm very grateful for the timely and effective work of the first responders who have helped revive, transport and rescue these victims.
She said toxicology testing would help investigators learn more about the nature of the drug.
National, overdose deaths reach record levels, according to a recent state report, according to a recent state report of 72,000.
The authorities indicated that most New Haven patients responded to high doses of Narcan administered in the hospital, but some overdose again, including one subject treated for three different overdoses. 19659002] Two former addicts said that almost any drug can be sprayed on K2, or even dribbled out of eye drops.The additives boost the high, but can produce a dangerous, sometimes deadly cocktail.K2 is illegal but can still be found in some stores and mom and pop shops are bought.
Many of the victims were homeless and unemployed and represented one Alston said that many are struggling with mental health issues, so drug abuse is a medical problem as well as a legal one. The New Haven Green is a meeting place for the homeless population in the city. Grotheer denies the idea that the green would develop into a tent city at night.
Officials said Wednesday's reaction was a major cut for the fire department. For example, one engine company responded to eight separate overdoses.
Alston said some people are unconscious and in shortness of breath, others vomit. He said there were a dozen overdoses in 40 minutes on Wednesday morning. When Fontana spoke to reporters late in the morning, the radio crackled with reports from two other people on the green, and police, paramedics, and firefighters ran or drove to help the youngest victims a few hundred yards away.
Drug Enforcement Administration helps with the investigation and sends drug samples to a federal laboratory for analysis.
The DPH provided 50 cans of naloxone as the city of New Haven left its Naxolen supplies within 24 hours.  Carol Cruz, a drug counselor at the South Central Rehabilitation Center, went to the countryside to see if she could help get some of the drug users into the in-patient recovery process – but she found it difficult to Usually helping miscarriages with other substances that may not be known.
"There is no game book," she said.
The overdose prompted the Emergency Medical Services to issue a "Situational Awareness Advisory" on K2 to all EMS organizations in the state
The alert also recalls the symptoms of overdose: the person does not wake up; has blue lips or fingernails; has clammy, cool skin; Shallow, breathing slowly, or suffering from seizures, the EMS office said.
More than a dozen people overdosed synthetic marijuana in New Haven on July 4, the Associated Press reported at the time. Most of these overdoses also happened in the New Haven Green, said the wire service.